Alert archive / New Mexico / Flash Flood Warnings in 1996
Flash Flood Warning 55, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 19, 1996, 9:08 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1996, 9:08 PM MDT (03:08 UTC)
- Expired
- Aug 20, 1996, 12:05 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Lea County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 200310 FFWMAF NMC025-200605- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 908 PM MDT MON AUG 19 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1205 AM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST NEW MEXICO ...SOUTHERN LEA COUNTY AT 900 PM...MIDLAND DOPPLER RADAR HAD ESTIMATED THAT AS MUCH AS THREE INCHES OF RAIN HAD FALLEN OVER EXTREME SOUTHEASTERN NEW MEXICO NEAR JAL OVER THE PAST COUPLE OF HOURS. ALSO...LAW ENFORCEMENT OFFICIALS IN THE TOWN OF JAL HAD REPORTED NUMEROUS STREETS WERE UNDERWATER. THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAINFALL CONTINUE TO MOVE VERY SLOWLY TO THE SOUTHWEST AT LESS THAN 10 MPH. THEREFORE... ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED OVER THE ALREADY SATURATED GROUND OF SOUTHERN LEA COUNTY. AREA RESIDENTS AND MOTORISTS ALONG HIGHWAYS 128 AND 18 SHOULD BE ALERT TO FLOODED ARROYOS AND OTHER AREAS SUBJECT TO FLOODING AS WELL AS ANY SECTIONS OF ROADWAY THAT MAY BE UNDERWATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE rFLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 8:01 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 19, 8:01 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 901 PM CDT MON AUG 19 1996 OCCUPIED THIS EVENING WITH STRONG TO SVR TSRA ACTIVITY MOVING S/WARD OVER LEA AND EDDY CNTIES INTO TX. OTHER ISOL TSRA WERE OVER THE SW PERMIAN BASIN NEAR MONAHANS..AND THE BIG BEND COUNTRY. UPPER AIR EQUIPMENT WOES KEPT OUR RAOB GROUNDED FOR 00Z. WATER VAPOR SATL IMAGERY SHOWS STORMS CONTINUING TO FIRE ALONG A MOISTURE PLUME FROM NRN MEXICO ALONG THE TX/NM BORDER. NOT MUCH TIME TO PERUSE OTHER WEATHER DATA. HOPEFULLY THESE STORMS WILL WIND DOWN LATER THIS EVENING. WILL WORD APPROPRIATELY IN REST OF NITE NOWS. OTHERWISE.. FCSTS FOR REGION ARE FINE FOR THE MOMENT... BOYD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:43 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.